MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, after cataract surgery, an ophthalmic irrigation or aspiration tip had broken off inside the handpiece.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of a broken irrigation tip; however, the attached customer photo confirms the reported issue of broken irrigation tip.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The photo review confirms the reported issue of a broken irrigation tip; however, a sample was not received at the manufacturing site.Therefore, the root cause for the customer complaint issue cannot be determined.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All disposable ia handpieces are 100% visually inspected prior to being released from the manufacturing facility.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22305544
Report Number2523835-2025-00690
Device Sequence Number8568084
Product Code KYG
UDI-Device Identifier00380657515103
UDI-Public(01)00380657515103(17)260430(11)240515(10)16TV5E
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number8065751510
Device Lot Number16TV5E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/08/2025
Date Device Manufactured05/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown